Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 97, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 4, 2019, 2:48 PM EDT for Duval County, Saint Johns County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2019, 2:48 PM EDT (18:48 UTC)
- Expired
- Jul 4, 2019, 3:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Duval County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 43 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:37 AM EDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jul 4, 9:37 AM EDT, 5 hours 11 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
937 AM EDT Thu Jul 4 2019
...HOT AND STORMY FOURTH OF JULY...
.UPDATE...Morning sounding shows a very moist unstable airmass
with light wind shear and a weak steering flow. This should
result in scattered to numerous showers and storms this
afternoon/early evening aided by an approaching weak short wave
trough over the Fl panhandle. Light winds will allow seabreezes
to move well inland and merge over the interior by 00z Friday.
Storms will increase over inland zones and become focused near
seabreeze interactions and along a surface trough over se Ga. A
few of the stronger cell mergers may produce wet microbursts
producing strong damaging winds. High moisture levels and slow
cell motion will also result in areas of locally heavy rainfall
and possible temporary flooding. Hot and humid conditions again
today will result in heat indicates in the 105-110F range.
&&
.AVIATION...VFR conditions this morning. East coast sea breeze
will develop and move inland this afternoon. Light SW winds will
become SE and increase to 10-15 knots near the east coast.
Showers and storms will become likley inland this afternoon and
continue into the early evening. Have TEMPO group for TSRA at VQQ
and GNV with VCTS near the coast after 18z.
&&
.MARINE...Prevailing light SW winds near 10 knots will become SE
this afternoon near the coast as the sea breeze develops. Combined
seas will be 1 to 3 feet. Only a slight chance of showers and
storms over the waters today and tonight.
Rip Currents: Low risk today.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 97 75 91 73 / 70 70 70 50
SSI 91 79 89 77 / 30 20 40 40
JAX 95 77 92 75 / 50 40 50 40
SGJ 92 77 89 76 / 30 30 30 20
GNV 95 75 91 74 / 70 60 60 40
OCF 96 75 91 74 / 60 60 60 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 6 PM EDT this evening for Baker-Bradford-
Central Marion-Clay-Coastal Duval-Coastal Flagler-Coastal
Nassau-Coastal St. Johns-Eastern Alachua-Eastern Marion-
Gilchrist-Hamilton-Inland Duval-Inland Flagler-Inland
Nassau-Inland St. Johns-Northern Columbia-Putnam-Southern
Columbia-Suwannee-Union-Western Alachua-Western Marion.
GA...Heat Advisory until 6 PM EDT this evening for Appling-Atkinson-
Bacon-Brantley-Clinch-Coastal Camden-Coastal Glynn-Coffee-
Echols-Inland Camden-Inland Glynn-Jeff Davis-Northeastern
Charlton-Northern Ware-Pierce-Southern Ware-Wayne-Western
Charlton.
AM...None.
&&
Zibura/Kennedy/In the hours before
Special weather statement, Jul 4, 1:45 PM EDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Jacksonville FL 145 PM EDT Thu Jul 4 2019 FLZ033-038-133-041815- Coastal St. Johns FL-Inland Flagler FL-Inland St. Johns FL- 145 PM EDT Thu Jul 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FLAGLER AND SOUTH CENTRAL ST. JOHNS COUNTIES UNTIL 215 PM EDT... * At 145 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Bunnell, moving west at 10 mph. * Winds in excess of 40 mph possible with this storm. * Locations impacted include... Bunnell and Espanola. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2943 8137 2966 8145 2972 8130 2947 8122 TIME...MOT...LOC 1745Z 111DEG 7KT 2953 8129 ZIBURA
Special weather statement, Jul 4, 2:28 PM EDT, 20 minutes before
Special Weather Statement National Weather Service Jacksonville FL 228 PM EDT Thu Jul 4 2019 FLZ033-133-041900- Coastal St. Johns FL-Inland St. Johns FL- 228 PM EDT Thu Jul 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. JOHNS COUNTY UNTIL 300 PM EDT... * At 228 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Saint Augustine Shores, or near Saint Augustine, moving north at 15 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Saint Augustine, Saint Augustine Shores, Saint Augustine South, Dupont Center and Elkton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2974 8128 2971 8140 2987 8146 2991 8131 TIME...MOT...LOC 1828Z 165DEG 12KT 2982 8136 MCGINNIS
Special weather statement, Jul 4, 2:45 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
245 PM EDT Thu Jul 4 2019
FLZ033-125-133-041915-
Coastal St. Johns FL-Coastal Duval FL-Inland St. Johns FL-
245 PM EDT Thu Jul 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 315 PM EDT...
* At 245 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Nocatee, or 10 miles south of
Ponte Vedra Beach, moving north at 10 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
World Golf Village, Durbin, Palm Valley, Nocatee and Bayard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2999 8137 2995 8148 3010 8152 3011 8151
3012 8152 3015 8153 3020 8138
TIME...MOT...LOC 1845Z 181DEG 10KT 3010 8143
MCGINNISThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:45 PM EDT | Special Weather Statement | JAX | Flagler | 30 min |
| Jul 4, 2:28 PM EDT | Special Weather Statement | JAX | Saint Johns | 32 min |
| Jul 4, 2:45 PM EDT | Special Weather Statement | JAX | Saint Johns | 30 min |
| Jul 4, 2:53 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 24 min |
| Jul 4, 2:59 PM EDT | Special Weather Statement | JAX | Flagler | 31 min |
| Jul 4, 3:09 PM EDT | Special Weather Statement | JAX | Duval | 36 min |
| Jul 4, 3:20 PM EDT | Special Weather Statement | JAX | Putnam | 25 min |
| Jul 4, 3:34 PM EDT | Special Weather Statement | JAX | Duval | 26 min |
| Jul 4, 3:38 PM EDT | Special Weather Statement | JAX | Marion | 37 min |
| Jul 4, 3:49 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 26 min |
| Jul 4, 4:13 PM EDT | Special Weather Statement | JAX | Duval | 32 min |
| Jul 4, 4:29 PM EDT | Special Weather Statement | JAX | Clay | 31 min |
| Jul 4, 4:56 PM EDT | Special Weather Statement | JAX | Marion | 34 min |
| Jul 4, 5:05 PM EDT | Areal Flood Advisory | JAX | Clay | 85 min |
| Jul 4, 5:12 PM EDT | Special Weather Statement | JAX | Nassau | 33 min |
| Jul 4, 5:21 PM EDT | Special Weather Statement | JAX | Alachua | 24 min |
| Jul 4, 5:25 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 35 min |
| Jul 4, 5:29 PM EDT | Special Weather Statement | JAX | Union | 31 min |
| Jul 4, 5:52 PM EDT | Special Weather Statement | JAX | Gilchrist | 38 min |
| Jul 4, 5:56 PM EDT | Areal Flood Advisory | JAX | Alachua | 94 min |
| Jul 4, 6:07 PM EDT | Special Weather Statement | JAX | Baker | 23 min |
| Jul 4, 6:18 PM EDT | Special Weather Statement | JAX | Gilchrist | 27 min |
| Jul 4, 6:40 PM EDT | Special Weather Statement | JAX | Suwannee | 65 min |
| Jul 4, 7:11 PM EDT | Areal Flood Advisory | JAX | Columbia, Hamilton | 2 hr |
| Jul 4, 7:13 PM EDT | Areal Flood Advisory | JAX | Columbia | 92 min |
| Jul 4, 3:28 PM EDT | Special Weather Statement | JAX | Appling | 32 min |
| Jul 4, 4:15 PM EDT | Special Weather Statement | JAX | Ware | 30 min |
| Jul 4, 5:22 PM EDT | Special Weather Statement | JAX | Charlton | 23 min |
| Jul 4, 5:49 PM EDT | Special Weather Statement | JAX | Charlton | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.